Alert archive / Indiana / Frost Advisories in 2011

Frost Advisory 2, NWS Northern Indiana

October 1, 20118 counties in Ohio; 21 counties in Indiana; 4 counties in Michigan

NWS Northern Indiana issued this frost advisory at Oct 1, 2011, 3:27 AM EDT for 8 counties in Ohio; 21 counties in Indiana; 4 counties in Michigan. It took effect at Oct 2, 2011, 3:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 1, 2011, 3:27 AM EDT (07:27 UTC)
In effect from
Oct 2, 2011, 3:00 AM EDT
Expired
Oct 2, 2011, 9:00 AM EDT
In force
6 hr
Issued by
NWS Northern Indiana
All 33 counties

Adams County, IN, Allen County, IN, Blackford County, IN, Cass County, IN, DeKalb County, IN, Elkhart County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, LaGrange County, IN, Marshall County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Starke County, IN, Steuben County, IN, Wabash County, IN, Wells County, IN, White County, IN, Whitley County, IN, Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH

The radar

The Northern Indiana radar (KIWX), 38 km from the middle of the area, began a volume at 07:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 7.5 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2011-10-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2011-10-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
507 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

310 
WWUS73 KIWX 010727
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
327 AM EDT SAT OCT 1 2011

...AREAS OF FROST TO DEVELOP TONIGHT...

.MAINLY CLEAR SKIES AND DIMINISHING WINDS WILL LIKELY ALLOW
TEMPERATURES TO PLUMMET INTO THE LOW TO MID 30S TONIGHT. THIS WILL
PROVIDE FAVORABLE CONDITIONS FOR FROST FORMATION BY LATE TONIGHT.

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-004-015-
024-011530-
/O.NEW.KIWX.FR.Y.0002.111002T0700Z-111002T1300Z/
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-
CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-DEFIANCE-PAULDING-
VAN WERT-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...NEW CARLISLE...
WALKERTON...ELKHART...GOSHEN...NAPPANEE...LAGRANGE...TOPEKA...
SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE...LIGONIER...
ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON...BASS LAKE...
WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH...BREMEN...
CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE...SYRACUSE...
MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...
FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON...MONON...
LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...
WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...
OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND...
HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...DOWAGIAC...
CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...
MENDON...COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...
JONESVILLE...BRYAN...DEFIANCE...SHERWOOD...HICKSVILLE...
PAULDING...ANTWERP...MELROSE...VAN WERT...DELPHOS...OHIO CITY
327 AM EDT SAT OCT 1 2011 /227 AM CDT SAT OCT 1 2011/

...FROST ADVISORY IN EFFECT FROM 3 AM EDT /2 AM CDT/ TO 9 AM EDT
/8 AM CDT/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM EDT /2 AM CDT/ TO
9 AM EDT /8 AM CDT/ SUNDAY. 

* TEMPERATURES...LOW TEMPERATURES ARE FORECAST TO DROP INTO THE 32
  TO 36 DEGREE RANGE TONIGHT. THIS COMBINED WITH MAINLY CLEAR
  SKIES AND DIMINISHING WINDS SHOULD ALLOW FOR AREAS OF FROST
  DEVELOPMENT.

* IMPACTS...CROPS AND VEGETATION SUSCEPTIBLE TO FROST DAMAGE COULD
  SUFFER IF LEFT UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

MCS
5 follow-up statements
964 
WWUS73 KIWX 011449
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1049 AM EDT SAT OCT 1 2011

...AREAS OF FROST TO DEVELOP TONIGHT...

.MAINLY CLEAR SKIES AND DIMINISHING WINDS WILL LIKELY ALLOW
TEMPERATURES TO PLUMMET INTO THE LOW TO MID 30S TONIGHT. THIS
WILL PROVIDE FAVORABLE CONDITIONS FOR FROST FORMATION BY LATE
TONIGHT.

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-004-015-
024-012300-
/O.CON.KIWX.FR.Y.0002.111002T0700Z-111002T1300Z/
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-
CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-DEFIANCE-PAULDING-
VAN WERT-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...NEW CARLISLE...
WALKERTON...ELKHART...GOSHEN...NAPPANEE...LAGRANGE...TOPEKA...
SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE...LIGONIER...
ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON...BASS LAKE...
WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH...BREMEN...
CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE...SYRACUSE...
MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...
FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON...MONON...
LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...
WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...
OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND...
HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...DOWAGIAC...
CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...
MENDON...COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...
JONESVILLE...BRYAN...DEFIANCE...SHERWOOD...HICKSVILLE...
PAULDING...ANTWERP...MELROSE...VAN WERT...DELPHOS...OHIO CITY
1049 AM EDT SAT OCT 1 2011 /949 AM CDT SAT OCT 1 2011/

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM EDT /2 AM CDT/ TO
9 AM EDT /8 AM CDT/ SUNDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM EDT /2 AM CDT/ TO
9 AM EDT /8 AM CDT/ SUNDAY. 

* TEMPERATURES...LOW TEMPERATURES ARE FORECAST TO DROP INTO THE 
  32 TO 36 DEGREE RANGE TONIGHT. THIS COMBINED WITH MAINLY CLEAR 
  SKIES AND DIMINISHING WINDS SHOULD ALLOW FOR AREAS OF FROST 
  DEVELOPMENT. 

* IMPACTS...CROPS AND VEGETATION SUSCEPTIBLE TO FROST DAMAGE 
  COULD SUFFER IF LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
451 
WWUS73 KIWX 011958
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
358 PM EDT SAT OCT 1 2011

...AREAS OF FROST TO DEVELOP TONIGHT...

.MAINLY CLEAR SKIES AND DIMINISHING WINDS WILL ALLOW TEMPERATURES
TO PLUMMET INTO THE LOWER TO MIDDLE 30S TONIGHT. THIS WILL PROVIDE
FAVORABLE CONDITIONS FOR FROST FORMATION BY LATE TONIGHT.

INZ003-MIZ077-OHZ002-005-016-025-020400-
/O.EXA.KIWX.FR.Y.0002.111002T0700Z-111002T1300Z/
LA PORTE-BERRIEN-FULTON OH-HENRY-PUTNAM-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...WAUSEON...ARCHBOLD...
FAYETTE...SWANTON...NAPOLEON...DESHLER...LIBERTY CENTER...
OTTAWA...PANDORA...KALIDA...FORT JENNINGS...LIMA...SPENCERVILLE...
BLUFFTON
358 PM EDT SAT OCT 1 2011 /258 PM CDT SAT OCT 1 2011/

...FROST ADVISORY IN EFFECT FROM 3 AM EDT /2 AM CDT/ TO 9 AM EDT
/8 AM CDT/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM EDT /2 AM CDT/ TO
9 AM EDT /8 AM CDT/ SUNDAY. 

* TEMPERATURES...LOW TEMPERATURES ARE FORECAST TO DROP INTO THE 
  32 TO 36 DEGREE RANGE TONIGHT. THIS COMBINED WITH MAINLY CLEAR 
  SKIES AND DIMINISHING WINDS SHOULD ALLOW FOR AREAS OF FROST 
  DEVELOPMENT. 

* IMPACTS...CROPS AND VEGETATION SUSCEPTIBLE TO FROST DAMAGE 
  COULD SUFFER IF LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-004-015-
024-020400-
/O.CON.KIWX.FR.Y.0002.111002T0700Z-111002T1300Z/
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-
CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-DEFIANCE-PAULDING-
VAN WERT-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...NEW CARLISLE...
WALKERTON...ELKHART...GOSHEN...NAPPANEE...LAGRANGE...TOPEKA...
SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE...LIGONIER...
ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON...BASS LAKE...
WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH...BREMEN...
CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE...SYRACUSE...
MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...
FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON...MONON...
LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...
WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...
OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND...
HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...DOWAGIAC...
CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...
MENDON...COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...
JONESVILLE...BRYAN...DEFIANCE...SHERWOOD...HICKSVILLE...
PAULDING...ANTWERP...MELROSE...VAN WERT...DELPHOS...OHIO CITY
358 PM EDT SAT OCT 1 2011 /258 PM CDT SAT OCT 1 2011/

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM EDT /2 AM CDT/ TO
9 AM EDT /8 AM CDT/ SUNDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM EDT /2 AM CDT/ TO
9 AM EDT /8 AM CDT/ SUNDAY. 

* TEMPERATURES...LOW TEMPERATURES ARE FORECAST TO DROP INTO THE 
  32 TO 36 DEGREE RANGE TONIGHT. THIS COMBINED WITH MAINLY CLEAR 
  SKIES AND DIMINISHING WINDS SHOULD ALLOW FOR AREAS OF FROST 
  DEVELOPMENT. 

* IMPACTS...CROPS AND VEGETATION SUSCEPTIBLE TO FROST DAMAGE 
  COULD SUFFER IF LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
105 
WWUS73 KIWX 020043
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
843 PM EDT SAT OCT 1 2011

...AREAS OF FROST TO DEVELOP LATE TONIGHT...

.MAINLY CLEAR SKIES AND DIMINISHING WINDS WILL ALLOW TEMPERATURES
TO PLUMMET INTO THE LOWER TO MIDDLE 30S LATE TONIGHT. THIS WILL
PROVIDE FAVORABLE CONDITIONS FOR FROST FORMATION EARLY SUNDAY
MORNING.

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-
005-015-016-024-025-020845-
/O.CON.KIWX.FR.Y.0002.111002T0700Z-111002T1300Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...
KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX...
NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...
PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...
WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...
SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON...
MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...
WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...
OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND...
HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON...
COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE...
BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...
SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER...
PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA...
FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA...
SPENCERVILLE
843 PM EDT SAT OCT 1 2011 /743 PM CDT SAT OCT 1 2011/

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM EDT /2 AM CDT/ TO
9 AM EDT /8 AM CDT/ SUNDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM EDT /2 AM CDT/ TO
9 AM EDT /8 AM CDT/ SUNDAY. 

* TEMPERATURES...LOW TEMPERATURES ARE FORECAST TO DROP INTO THE 32
  TO 36 DEGREE RANGE BY DAYBREAK SUNDAY. THE COLD TEMPERATURES...
  COMBINED WITH MAINLY CLEAR SKIES AND DIMINISHING WINDS...WILL
  ALLOW FOR AREAS OF FROST TO DEVELOP.

* IMPACTS...CROPS AND VEGETATION SUSCEPTIBLE TO FROST DAMAGE 
  COULD SUFFER IF LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
330 
WWUS73 KIWX 020731
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
331 AM EDT SUN OCT 2 2011

...AREAS OF FROST EXPECTED THIS MORNING...

.MAINLY CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO
DROP INTO THE LOWER TO MIDDLE 30S EARLY THIS MORNING. THIS WILL
PROVIDE FAVORABLE CONDITIONS FOR FROST FORMATION.

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-
005-015-016-024-025-021300-
/O.CON.KIWX.FR.Y.0002.000000T0000Z-111002T1300Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...
KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX...
NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...
PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...
WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...
SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON...
MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...
WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...
OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND...
HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON...
COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE...
BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...
SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER...
PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA...
FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA...
SPENCERVILLE
331 AM EDT SUN OCT 2 2011 /231 AM CDT SUN OCT 2 2011/

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT /8 AM CDT/
THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT /8 AM CDT/ THIS
MORNING. 

* TEMPERATURES...LOW TEMPERATURES ARE FORECAST TO DROP INTO THE 32
  TO 36 DEGREE RANGE BY DAYBREAK THIS MORNING. THE COLD
  TEMPERATURES... COMBINED WITH MAINLY CLEAR SKIES AND DIMINISHING
  WINDS...WILL ALLOW FOR AREAS OF FROST TO DEVELOP.

* IMPACTS...CROPS AND VEGETATION SUSCEPTIBLE TO FROST DAMAGE 
  COULD SUFFER IF LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
749 
WWUS73 KIWX 021305
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
905 AM EDT SUN OCT 2 2011


INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-
005-015-016-024-025-021415-
/O.EXP.KIWX.FR.Y.0002.000000T0000Z-111002T1300Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...
KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX...
NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...
PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...
WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...
SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON...
MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...
WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...
OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND...
HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON...
COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE...
BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...
SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER...
PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA...
FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA...
SPENCERVILLE
905 AM EDT SUN OCT 2 2011 /805 AM CDT SUN OCT 2 2011/

...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY IS NO LONGER IN EFFECT. 



$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this frost advisory went out at Oct 1, 1:21 AM EDT, 2 hours 6 minutes earlier.

Area forecast discussion, Oct 1, 1:21 AM EDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
121 AM EDT SAT OCT 1 2011

.AVIATION... / 06Z TAFS /

CIGS AT FWA WILL REMAIN LOW END VFR OR HIGH END MVFR THROUGH THE
EARLY MORNING HOURS. A FEW SHOWERS WILL ALSO BE POSSIBLE AT FWA
AS MID LVL DEFORMATION FORCING ASSOCIATED WITH A SINKING POTENT H5
TROUGH PIVOTS SWD. SUBSIDENCE/DRYING IN THE WAKE OF THIS FEATURE
WILL SUPPORT DRY VFR CONDITIONS BY MID MORNING AT THE LATEST. DRIER
VFR AIR HAS ALREADY WORKED INTO SBN WITH LAKE EFFECT SHOWERS
HAVING PUSHED WEST OF THE TERMINAL THANKS TO VEERING BL FLOW.
OTHERWISE...WINDS WILL PICK UP TODAY AT BOTH TERMINALS...WITH GUSTS
TO 20-25 KTS PER DEEPER MIXING AND STEEPENING LOW LVL LAPSE RATES.

&&

.SHORT TERM...

TONIGHT THROUGH SATURDAY NIGHT

VIGOROUS CLOSING MID LEVEL TROUGH HAS SETTLED INTO THE GREAT
LAKES...WITH POTENT LL CAA NOW ENSUING AS A TERTIARY DISTURBANCE HAS
ROTATED SE ON THE BACKSIDE OF THE PRIMARY WAVE. SIG PRESSURE FALLS
SUPPORTED IMPRESSIVE 40 TO 55 KNOT WIND GUSTS OVER LAKE MI...WITH
WAVES REPORTED UP TO 27 FEET IN THE BURNS HARBOR AREA EARLIER. SFC
HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE REGION WITH THE SFC
PRESSURE GRADIENT DECREASING THROUGH THE PERIOD. WINDS WILL REMAIN
GUSTY THROUGH MOST OF THE EVENING ESP NEAR LAKE MI...BUT MUCH LESS
THAN THEY WERE EARLIER. THE STALLING UPPER LOW WILL SUPPORT ANOTHER
ROUND OF HEIGHT/MOMENTUM ADJUSTMENT OVER EASTERN AREAS...WITH SHOWER
CHANCES CONTINUING THERE THROUGH MOST OF THE NIGHT. OTHERWISE... THE
OTHER MAIN CONCERN WILL BE THE ENSUING LAKE MI-BL THERMAL
RESPONSE...WITH GROWING LAKE INDUCED INSTABILITY AS THE LL THERMAL
MINIMUM ADVECTS INTO THE REGION.

TONIGHT...LL FLOW WILL BEGIN TO HEAVILY VEER AS THE UPPER LOW AND LL
PRESSURE REFLECTION SETTLES EAST OF THE REGION AND STALLS. MAJOR
AXIS FLOW OVER LAKE MI WITH SIG LL HEIGHT ADJUSTMENT FROM LAKE
AGGREGATE THERMAL EFFECTS WILL SUPPORT A LIKELY SLOWER VEER PROCESS
NEAR LAKE MI GIVEN MODERATE TO STRONG THERMAL INABILITY...ALLOWING A
LONGER PERIOD OF LAKE EFFECT RAIN SHOWERS THAN WHAT MOST MODELS
CURRENTLY PROG. PREVIOUS FORECAST HANDLED THIS WELL...BUT HAVE MADE
SOME SMALL SPACIAL AND TEMPORAL ADJUSTMENTS TO THE POPS FOR THIS.
LAKE INDUCED CAPES OF 600-800 J/KG SHOULD SUPPORT A FEW VIGOROUS
UPDRAFTS CAPABLE OF PRODUCING WATERSPOUTS...AS HIGHLIGHTED IN LOCAL
NOMOGRAMS. RETAINED ISOLD WATERSPOUT MENTION PER ANTICIPATED LOW
CENTERED CAPE AND ENHANCED STRETCHING POTENTIAL UNDER CU BASES. LAKE
EFFECT RAIN SHOWERS WILL GRADUALLY SHIFT WEST OVERNIGHT OUT OF THE
FA BY EARLY MORNING GIVEN VEERING H925-H85 FLOW. OTHERWISE...
INCREASED AND EXPANDED RAIN CHANCES OVER EASTERN AREAS AS A RESULT
OF A WESTERN UPPER CLOSED LOW BIAS. CLOUD PERCENTAGES REMAIN
DIFFICULT OVERNIGHT GIVEN LOW CONFIDENCE IN BL DRYING. HAVE RETAINED
A DECREASE IN CENTRAL AREAS.

SAT/SAT NIGHT...SFC HIGH PRESSURE WILL SLOWLY BUILD EAST WITH THE
REGION REMAINING UNDER THE INFLUENCE OF THE CLOSED MID LEVEL UPPER
LOW CIRCULATION. GREAT LAKES BL MODIFICATION SHOULD SUPPORT DIURNAL
CU WITH SOME IMPACT ON DIURNAL T RISES...WHICH WILL BE HIGHLY
LIMITED BY COLD LL THERMAL FIELDS. RETAINED MID TO LOWER 50S MOST
PLACES. MOSTLY CLEAR CONDITIONS ARE EXPECTED WITH VERY DRY AIR AND
COLD THERMAL FIELDS SUPPORTING AN INCREASED RISK FOR FROST CENTRAL
EAST. CAVEAT TO THE FORECAST WILL BE BL DECOUPLING AS LL REFLECTED
SFC PRESSURE GRADIENT MAY SUPPORT WEAK MIXING PER 5-10 MPH WINDS
EASTERN HALF. HENCE...RETAINED ONLY PATCHY MENTION FOR NOW. FROST
HEADLINES WILL LIKELY BE NEEDED ESP IF LIGHTER WINDS MATERIALIZE.
LOWS COULD DROP NEAR 32 IN SOME ISOLATED AREAS IN EASTERN INDIANA
GIVEN DEWPOINT DROPS INTO THE UPPER 20S.

LONG TERM... /SUNDAY THROUGH FRIDAY/.

SIMILAR PATTERN WILL BE IN STORE FOR THE EASTERN US OVER THE NEXT
SEVERAL DAYS AS CUTOFF LOW WILL LINGER AND BE SLOW TO EJECT THROUGH
THE LONG TERM PERIOD. THE DIFFERENCE THIS TIME AROUND FOR THE
FORECAST AREA IS BEING LOCATED ON THE WESTERN PERIPHERY OF THE
LOW...HENCE THE WARMER SIDE AND HOPEFULLY LESS ACTIVE SIDE. HIGH
PRESSURE WILL SLOWLY WORK ON THE UPPER LOW AND TRY TO SHIFT IT OUT
FASTER...HOWEVER MOST MODELS DO INDICATE THAT THE LOW WILL PINWHEEL
ACROSS THE EASTERN STATES INTO TUESDAY. THIS WILL MAKE TEMPERATURE
FORECASTS A BIT PROBLEMATIC INITIALLY...ESPECIALLY EAST AT THE START
OF THE PERIOD...BUT INFLUENCE SHOULD BECOME LESS AND LESS OVER TIME.
CLOUD COVER WILL LIKELY INCREASE IN THE EAST TO SOME EXTENT AS EACH
WAVE ROTATES AROUND THE LOW...BUT MORE THAN LIKELY WILL BE MID/HIGH
CLOUDS AND MINIMAL IMPACT ON OVERALL FORECAST. ECMWF FINALLY EJECTS
THE LOW OFF THE EAST COAST BY WEDNESDAY... ALLOWING FOR FULL WARMING
TO TAKE PLACE AS AT LEAST PARTIAL MIXING OF WARMER TEMPS IN THE 925
TO 850 MB LEVEL TAKE PLACE. AFTERNOON HIGHS SHOULD TOP OUT IN THE
MIDDLE 70S BY THE MIDDLE OF NEXT WEEK AND LIKELY PERSIST INTO THE
WEEKEND.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...GALE WARNING UNTIL 2 AM EDT EARLY THIS MORNING FOR LMZ043-046.

&&

SHORT TERM...JC
LONG TERM...FISHER
AVIATION...STEINWEDEL
Hazardous weather outlook, Sep 30, 5:33 AM EDT, 21 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
533 AM EDT FRI SEP 30 2011

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-011000-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
533 AM EDT FRI SEP 30 2011 /433 AM CDT FRI SEP 30 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

WIND GUSTS OF 35 TO 40 MPH WILL BE POSSIBLE THROUGH THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AREAS ARE FROST ARE POSSIBLE LATE SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003-LMZ043-046-MIZ077-011000-
LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI-
MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
533 AM EDT FRI SEP 30 2011 /433 AM CDT FRI SEP 30 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA...
SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS OF SOUTHEASTERN
LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

STORM FORCE WINDS WITH GUSTS TO 60 MPH ACROSS THE NEARSHORE WATERS
AND UP TO 45 MPH OVER INLAND AREAS WILL CONTINUE INTO THIS
AFTERNOON BEFORE SLOWLY DIMINISHING. A LAKE SHORE FLOOD ADVISORY
CONTINUES UNTIL LATE AFTERNOON.

HIGH RISK OF RIP CURRENTS ON LAKE MICHIGAN TODAY THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

CONDITIONS HAZARDOUS TO SMALL CRAFT WILL CONTINUE ON LAKE MICHIGAN.

HIGH RISK OF RIP CURRENTS WILL CONTINUE THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 1, 1:42 AM EDTSmall Craft AdvisoryIWX33 hr

Nearby

Frost Advisories in Indiana, 2011Frost Advisories in Ohio, 2011Frost Advisories in Michigan, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.